Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 30, 2010, 4:04 AM PST for Esmeralda County, Nye County, Nevada. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2010, 4:04 AM PST (12:04 UTC)
- Expired
- Dec 30, 2010, 4:32 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS75 KVEF 301204 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 404 AM PST THU DEC 30 2010 NVZ014-302015- /O.CAN.KVEF.WI.Y.0045.000000T0000Z-101231T0200Z/ /O.NEW.KVEF.WI.Y.0046.101230T1204Z-101231T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 404 AM PST THU DEC 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: NORTHWEST WIND 20 AND 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: NORTH WINDS WILL CONTINUE THROUGHOUT THE DAY. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ520-522>524-301315- /O.EXP.KVEF.WI.Y.0045.000000T0000Z-101230T1200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...SHOSHONE...BARSTOW...DAGGETT... FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS 404 AM PST THU DEC 30 2010 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. WEST TO NORTHWEST WINDS ARE NOT LONGER GUSTING IN EXCESS OF 40 MPH IN THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK AND NORTHERN SAN BERNARDINO COUNTY DESERTS. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CAZ525-526-301700- /O.EXT.KVEF.WI.Y.0045.000000T0000Z-101230T1700Z/ MORONGO BASIN-CADIZ BASIN- INCLUDING...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION 404 AM PST THU DEC 30 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE WIND ADVISORY HAVE BEEN EXTENDED NOW THROUGH 9 AM PST THIS MORNING FOR THE MORONGO BASIN AND CADIZ BASIN. * WINDS: WEST 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MID MORNING TODAY. * LOCATIONS: VIDAL JUNCTION...TWENTYNINE PALM AND YUCCA VALLEY. * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
2 follow-up statements
291 WWUS75 KVEF 301703 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 903 AM PST THU DEC 30 2010 CAZ525-526-301815- /O.EXP.KVEF.WI.Y.0045.000000T0000Z-101230T1700Z/ MORONGO BASIN-CADIZ BASIN- 903 AM PST THU DEC 30 2010 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINSIHED TO UNDER ADVISORY LEVELS OVER THE SOUTHERN PORTIONS OF SAN BERNARDINO COUNTY...THEREFORE THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO 30 MPH CAN STILL BE EXPECTED INTO THIS AFTERNOON. $$ NVZ014-310200- /O.CON.KVEF.WI.Y.0046.000000T0000Z-101231T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 903 AM PST THU DEC 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. * WINDS: NORTHWEST WIND 20 AND 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: NORTH WINDS WILL CONTINUE THROUGHOUT THE DAY. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER * IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
891 WWUS75 KVEF 310032 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 432 PM PST THU DEC 30 2010 DEFAULT OVERVIEW SECTION NVZ014-310145- /O.CAN.KVEF.WI.Y.0046.000000T0000Z-101231T0200Z/ ESMERALDA AND CENTRAL NYE COUNTY- 432 PM PST THU DEC 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY. WINDS HAVE DECREASED ACROSS THE AREA THIS AFTERNOON...AND ALTHOUGH NORTH WINDS WILL CONTINUE INTO THIS EVENING...STRONG AND GUSTY WINDS TO OVER 40 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:52 AM PST, 12 minutes earlier.
Area forecast discussion, Dec 30, 3:52 AM PST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 352 AM PST THU DEC 30 2010 .SYNOPSIS...SOME LIGHT SNOW OR RAIN SHOWERS WILL EXIST TODAY MAINLY OVER MOHAVE COUNTY ARIZONA AS A STRONG LOW PRESSURE SYSTEM SLOWLY MOVES EAST. OTHERWISE...FRIGID CONDITIONS WILL EXIST DUE TO MUCH COLDER TEMPERATURES AND A PERSISTENT NORTH WIND. THE WIND WILL DIMINISH SOME ON FRIDAY AND SATURDAY BUT TEMPERATURES WILL REMAIN WELL BELOW NORMAL. ANOTHER STORM WILL BRING BACK A CHANCE OF RAIN AND SNOW LATE IN THE WEEKEND. && .SHORT TERM...STRONG COLD FRONT HAS PUSHED THROUGH THE ENTIRE FORECAST AREA WITH RADAR/SURFACE OBSERVATIONS INDICATING LIGHT SNOW SHOWERS OVER SOUTHERN MOHAVE COUNTY AND LIGHT RAIN SHOWS WITHIN THE LOWER COLORADO RIVER VALLEY. INFRARED IMAGERY AND RADAR ALSO DETECTING SOME LIGHT RAIN/SNOW SHOWERS OVER CLARK AND LINCOLN COUNTIES. BEST FORCING ASSOCIATED WITH UPPER TROUGH HAS NOW SHIFTED EAST ACROSS NORTH CENTRAL ARIZONA AND ANY ADDITIONAL SNOW ACCUMULATIONS OVER NORTHERN MOHAVE COUNTY WILL ONLY AMOUNT TO AN INCH. SO I WILL LET THE WINTER STORM WARNING EXPIRE AT 5 AM MST. NOW THAT THE COLD FRONT HAS CLEARED THE AREA...WINDS ACROSS INYO AND NORTHERN SAN BERNARDINO COUNTY HAVE SUBSIDED SO WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 4 AM PST. NORTHWEST WINDS STILL GUSTING ABOVE ADVISORY CRITERIA WITHIN THE MORONGO BASIN SO DECIDED TO EXTEND THE WIND ADVISORY THROUGH 9 AM PST. BRUTAL OUT THERE RIGHT NOW WITHIN THE LAS VEGAS VALLEY. TEMPERATURE COMBINED WITH THE NORTHWEST WIND GIVES US A WIND CHILL READING AROUND 29 DEGREES. UNDER STRONG COLD AIR ADVECTION TODAY TEMPERATURES WILL NOT BUDGE MUCH FROM PRESENT READINGS AND THE NORTH WIND WILL STICK AROUND MUCH OF THE DAY. CONTINUED COLD NEW YEARS EVE DAY BUT WINDS WILL NOT BE AS MUCH OF A FACTOR AS UPPER TROUGH SLOWLY MIGRATES EASTWARD. MODELS INDICATE ANOTHER SYSTEM DROPPING DOWN THE NORTHERN CALIFORNIA SATURDAY INTO SATURDAY NIGHT. THERE REMAINS SOME DISAGREEMENT THE TIMING AND TRACK OF THE LOW SO FOR NOW MADE LITTLE CHANGE TO THE SATURDAY-SATURDAY NIGHT PERIOD. .LONG TERM...SUNDAY AFTERNOON THE MODELS ALL SHOW A CLOSED UPPER LOW ALONG THE CENTRAL COAST OF CALIFORNIA. IF THE CURRENT LOCATION WAS BE WHAT VERIFIES OUR AREA WOULD SIT IN AN AREA OF DIFFLUENCE AHEAD OF THE LOW AND ALSO IN A ZONE WHERE PVA TAKES PLACE. MODELS ALSO BRING A NICE JETSTREAK AROUND OVER SOCAL WHICH MAY ENHANCE PRECIPITATION CHANCES. THERE IS ALSO ALOFT A POSITIVE TILT TO THE TROUGH. ALTHOUGH THE STRONGEST DYNAMICS WOULD LIKELY STAY TO OUR WEST THERE IS GOOD POSSIBILITY PRECIPITATION WILL TRY TO SPREAD INTO THE WESTERN PORTIONS OF OUR CWFA. HOW FAR INLAND IT GETS IS THE MAIN QUESTION. THE ECMWF INITIALLY KEEPS ANY QPF OUT OF OUR AREA AND THE GFS AND GEM SHOW SOME ENTERING IT AND USING A COMPROMISE OF THE TWO WARRANTED PLACING SLIGHT CHANCE POPS OVER THE WESTERN SECTIONS OF THE AREA WITH 20 POPS OR SO AS FAR EAST AS LAS VEGAS. A SLIGHT DEVIATION IN THE TRACK OF THIS LOW COULD MAKE THE DIFFERENCE BETWEEN PRECIPITATION AND NO PRECIPITATION. THE REAL ISSUE WITH THIS SYSTEM IS THAT IT WOULD SPREAD PRECIPITATION INTO A COLD AIR MASS AND THUS PRESENT THE POTENTIAL FOR SNOW TO FALL EVEN ON LOWER DESERT VALLEY FLOORS. THIS IS A BIG TRAVEL WEEKEND AND WITH LOTS OF FOLKS USING I-15 SNOW ON THE HIGH DESERT FLOORS AND PASSES WOULD EASILY CREATE TRAVEL ISSUES ESPECIALLY GIVEN VALLEY FLOORS ARE NOT AREAS THAT SEE SNOW THAT OFTEN. IF ONE LOOKS AT THE LOW IT IS FORECAST FOLLOWS A SIMILAR PATH TO SYSTEMS IN THE PAST THAT HAVE PRODUCED ACCUMULATING SNOW ON THE DESERT FLOOR. THE LOW THEN MOVES TOWARDS SOCAL WHERE IT APPEARS TO NOW BE SHOWN TO OPEN UP INTO A WAVE AND GET MORPHED INTO A SECOND CLOSED UPPER LOW THAT DROPS SOUTHWARD ALONG THE CALIFORNIA COAST ON MONDAY OR TUESDAY DEPENDING ON THE MODEL OF CHOICE. THUS CONFIDENCE IN THE TIMING OF PRECIP BECOMES SKETCHY AND OPTED TO KEEP IN POPS THROUGH TUESDAY. OVER TIME MONDAY INTO TUESDAY SIGNS POINT TO PRECIPITATION SPREADING FURTHER EAST TOWARDS MOHAVE COUNTY AS ENERGY SWINGS FURTHER INLAND. WHILE THE LOW SITS OVER SOCAL WE EVENTUALLY MAY GET INTO MORE OF A SOUTHERLY FLOW WHICH WILL WARM TEMPS ALOFT HOWEVER COLD AIR COULD REMAIN TRAPPED IN VALLEYS MORE THAN MODELS SUGGEST ESPECIALLY IF CLOUDS ARE THICK. SO ALTHOUGH TEMPS WILL WARM FROM SUNDAY INTO TUESDAY SNOW LEVELS ARE GOING TO BE A NOT-SO CLEAR-CUT ISSUE AND THE THREAT OF LOW ELEVATION SNOW WILL CONTINUE. BY WEDNESDAY THE NEW MERGED LOW (BASICALLY THE SECONDARY LOW) FINALLY SHIFTS INLAND OVER SOCAL OR THE NORTHERN BAJA. I HAVE KEPT IN LOW END POPS OVER THE SOUTHERN PORTIONS OF THE AREA BUT CLOUDS ARE A BETTER BET. ONCE THIS FEATURE MOVES OUT A SHORTWAVE RIDGE BUILDS IN AND WE WILL DRY OUT...SEE MORE SUN AND ALSO SEE A WARMING TREND WITH TEMPS TRENDING TOWARDS NORMAL. && .AVIATION...FOR MCCARRAN...SCT-BKN CLOUDS AOA MAINLY 8K FEET THROUGH THIS EVENING THOUGH BASES MAY BRIEFLY LOWER TO 6K FEET. MOUNTAIN OBSCURATIONS WILL CONTINUE. THERE IS A SMALL CHANCE - ABOUT 20 PERCENT - FOR A BRIEF SNOW SHOWER OVER THE VALLEY BUT IT IS TOO SMALL TO INCLUDE IN THE TAF AND COULD EXIST OCCUR ANYTIME BETWEEN THIS MORNING AND EARLY THIS EVENING. WINDS WILL BE A BIG IMPACT AS WELL WITH GUSTY NORTHWEST WINDS AT 15-25 KTS WITH GUSTS AS HIGH AS 35 KTS POSSIBLE ESPECIALLY THIS AFTERNOON. WINDS WILL BEGIN TO LESSEN AFTER SUNSET BUT STILL REMAIN NORTHWEST DROPPING TO 10-15 KTS WITH GUSTS TO AROUND 20 KTS AT TIMES ESPECIALLY EARLY ON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED THROUGH THIS EVENING ACROSS THE AREA WITH SUSTAINED WINDS OF 15-25 KTS AND GUSTS UP TO 40 KTS...THOUGH MOST GUSTS WILL BE AROUND 30 KTS. WINDS WILL LESSEN EARLY THIS EVENING TO 8-15 KTS WITH GUSTS TO 25 KTS. OVER SAN BERNARDINO COUNTY SCT CLOUDS AOA 8K FEET. ELSEWHERE SCT-BKN CLOUDS AOA 8K FEET WITH BASES LOWERING AT TIMES TO 5K-7K FEET IN AND NEAR ANY PRECIPITATION. SNOW LEVELS WILL BE LOW...AROUND 2000 FEET ABOVE SEA LEVEL...SO SNOW WILL EVEN BE POSSIBLE IN LOWER ELEVATIONS THROUGH THIS AFTERNOON WHERE SHOWERS FALL. THERE COULD BE LOCAL BRIEF VSBY REDUCTIONS AS A RESULT OF SNOW BY VSBY SHOULD MAINLY BE VFR. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR NVZ014. AZ...NONE. CA...WIND ADVISORY UNTIL 9 AM PST THIS MORNING FOR CAZ525-526. && PIERCE/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 29, 11:03 PM PST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1103 PM PST WED DEC 29 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-301000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1103 PM PST WED DEC 29 2010 /1203 AM MST THU DEC 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT A COLD FRONT WHICH IS MOVING THROUGH EASTERN SAN BERNARDINO COUNTY AND NORTHWEST ARIZONA THIS EVENING WILL CONTINUE SOUTHEAST DURING THE NIGHT. LOCALLY STRONG AND GUSTY SOUTHWEST WINDS ARE ASSOCIATED WITH THE FRONT...WHILE GUSTY NORTH WINDS HAVE DEVELOPED BEHIND THE COLD FRONT. THESE STRONGEST WINDS WILL BE ACROSS INYO AND SAN BERNARDINO COUNTIES IN CALIFORNIA...AND MOHAVE COUNTY ARIZONA TONIGHT. RAIN AND SNOW WILL BE ON THE DECREASE OVERNIGHT AS THE FRONT CONTINUES OUT OF THE AREA. PLEASE SEE THE LATEST WEATHER STATEMENTS FOR WIND AND WINTER WEATHER PRODUCTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCAL GUSTY NORTH WINDS WILL BE SEEN ACROSS THE AREA ON THURSDAY WITH WIND ADVISORIES CURRENTLY IN EFFECT THROUGH 4 PM PST FOR ESMERALDA/CENTRAL NYE COUNTIES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED ON THURSDAY THROUGH FRIDAY. ANOTHER PACIFIC STORM WILL MOVE ACROSS THE AREA OVER THE UPCOMING WEEKEND BRINGING A CHANCE OF RAIN AND SNOW TO THE AREA ONCE AGAIN WITH A THIRD STORM CONTINUING A CHANCE OF SHOWERS OVER THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.